Results 1 to 9 of 9

Thread: Thyroid Med Issues

  1. #1

    Thyroid Med Issues

    So I had some blood work done and my work showed I needed to start a thyroid medication called synthroid, this was probably why I was always tired but could never fall asleep at night and my skin was irritated and red around my nose and eyes.

    i have felt better but since starting 3 weeks ago I have had pretty severe stomach issues. Like I cannot function on life due to the possibility of having a really bad accident due to no bowel control. I guess I need follow into alternative meds but wondered if anyone has suggestions. Thyroid stuff isn't fun but even tougher to deal with along with all the SCI issues.

  2. #2
    Synthroid dosage needs to be adjusted to precisely the right amount for each person, which sometimes involves frequent blood tests (especially at the beginning of treatment) - so you should call your doctor and report your symptoms. You might need to have the Synthroid dose adjusted, but don't do it on your own - thyroid levels must be professionally assessed and it's a delicate balance, but once you find the right dosage, you'll feel much better. Your doctor might want to switch you to another med, but not necessarily. Do call the office and tell them about your abdominal distress.
    MS with cervical and thoracic cord lesions

  3. #3
    Yes, this is a side effect. You need to call your provider who ordered the medication for adjustment.
    When a new medication is ordered the prescriber should review symptoms and/or there is an insert with EVERY bottle of thyroid medication given-or at least there is with mine!
    But anytime you start a new medication and you notice something unusual/ different you should contact the ordering provider.

    CWO

  4. #4
    Until your thyroid medication is correctly adjusted you should be having the bloodwork done at least monthly.
    You will find a guide to preserving shoulder function @
    http://www.rstce.pitt.edu/RSTCE_Reso...imb_Injury.pdf

    See my personal webpage @
    http://cccforum55.freehostia.com/

  5. #5
    I spoke with his nurse and await his call back. I know that there are other drugs out there so hoping one has a less likely chance of the same side effects. It was so bad that I don't feel comfortable even leaving the house and is one of the times that I am thankful that I live alone.

  6. #6
    You might not need another med, it could well be that you just need a lower dose of Synthroid. The reason you're having diarrhea is that the thyroid regulates almost every system in the body, and your levels were low prior to Synthroid; the med boosted your thyroid function, which ramped up your bowel activity.

    Any effective thyroid med could potentially have the same effect. Monitoring your thyroid hormone levels via frequent bloodwork is essential to finding the right dose for you, because everyone is different and small adjustments to the dosage can have big effects. But a doctor needs to determine the correct dose, patients can really get into trouble if they try to adjust the meds on their own.

    When thyroid hormone levels are off, doctors start the patient on a generic baseline dose - but almost always, fine-tuning has to take place after that. So it's always good to check with your doctor whenever you experience new symptoms.
    MS with cervical and thoracic cord lesions

  7. #7
    They usually start with the lowest dose possible and slowly increase. GI upset is possible. If symptoms that bad, I would stop and see if clears up when you are off the Synthroid. If not, it might be something else.
    CWO

  8. #8
    I got them to switch me to a different Med that is similar but has no fillers so I will start a low dose tomorrow and see what happens. I have been off the meds for 2 days and have had no issues at all. Hopefully this Med won't come with the same problems.

  9. #9
    Great, hope it will be exactly what you need!
    MS with cervical and thoracic cord lesions

Similar Threads

  1. Anyone had their Thyroid removed?
    By ThomasB in forum Care
    Replies: 6
    Last Post: 01-09-2010, 02:49 PM
  2. Thyroid issues??
    By TMAZ in forum Care
    Replies: 3
    Last Post: 10-19-2009, 09:05 PM
  3. SCI and thyroid troubles?
    By Cally in forum Care
    Replies: 4
    Last Post: 09-02-2007, 02:03 PM
  4. Thyroid: NE1 Taking a T3?
    By lynnifer in forum Care
    Replies: 8
    Last Post: 07-06-2007, 01:10 AM
  5. *GD* Thyroid Again
    By lynnifer in forum Care
    Replies: 2
    Last Post: 07-28-2005, 10:09 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •